Texas, 2025

Hail and Damaging Winds in Texas, June 6, 2025

June 6, 2025 · NWS MAF · 4 events in 3 counties and zones

The setup today was similar to that of the June 5-6 event. Shortwave troughing, upslope flow, and a stationary boundary to the north allowed for scattered thunderstorm development in Southeast New Mexico and (to a lesser extent) in the Davis Mountains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

The setup today was similar to that of the June 5-6 event. Shortwave troughing, upslope flow, and a stationary boundary to the north allowed for scattered thunderstorm development in Southeast New Mexico and (to a lesser extent) in the Davis Mountains. A few storms became severe, producing large hail (especially in/around Hobbs) and damaging winds. These storms continued to produce severe weather as they tracked into the northern Permian Basin of West Texas, gradually dissipating overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 6, 6:30 PM CST, 14 minutes earlier. Its key messages:

  • Updated at 728 PM CDT Fri Jun 6 2025
  • Severe thunderstorms are possible through at least Sunday, if not beyond, mainly in the afternoon and evening over the Western Low Rolling Plains. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
  • The heat is on this weekend, with many locations reaching the triple digits each day. A Heat Advisory is in effect Saturday for the Chisos Basin, Central and Lower Brewster County, and Terrell County. Additional Heat Advisories will be likely Sunday.
Area forecast discussion, Jun 6, 6:30 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
730 PM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 728 PM CDT Fri Jun 6 2025

- Severe thunderstorms are possible through at least Sunday, if
  not beyond, mainly in the afternoon and evening over the Western
  Low Rolling Plains. Any severe storms that do develop will be
  accompanied by large hail and/or damaging winds and/or a tornado
  or two.

- The heat is on this weekend, with many locations reaching the
  triple digits each day. A Heat Advisory is in effect Saturday
  for the Chisos Basin, Central and Lower Brewster County, and
  Terrell County. Additional Heat Advisories will be likely
  Sunday.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 145 PM CDT Fri Jun 6 2025

Similar to yesterday, this afternoon and evening will feature two
areas of interest for shower and storm development, though coverage
should be lower overall. First, across the Permian Basin and
southeast New Mexico where stalled boundaries may act to help
develop isolated storms that will gradually move to the east and
northeast into tonight. The second area will be over the Davis
Mountains and across the Stockton Plateau where terrain and the
nearby dryline likely get storms started not long after this
discussion is published. In both cases, some storms will become
severe and be capable of producing damaging winds and large to very
large hail. A tornado cannot be ruled out for the SE NM and northern
Permian Basin area, but conditions are less favorable than they were
for yesterday.

Flooding will be a concern this evening across Pecos and Terrell
counties as storm motions slow down as they decay after sunset.
Amounts of 1-2" may be possible in isolated areas that could lead to
additional flooding of low water crossings. Temperatures settle into
the 60s to low 70s for most by Saturday morning. Saturday sees an
upper level ridge to the south move northward slightly. Highs end up
about 5-7 degrees warmer compared to today. With this in mind, a
Heat Advisory will be in for the afternoon across Big Bend and
Terrell County where the hottest temperatures in the area will be
focused. With the ridge moving into the area, rain chances trend
much lower for most locations with the Davis Mountains seeing low(10-
20%) chance for showers.

-Stickney

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 145 PM CDT Fri Jun 6 2025

Sunday, the LREF and long range models center the upper ridge over
southern Chihuahua/northern Durango, with effects felt northward
into West Texas and Southeast New Mexico.  Whereas 24 hours ago
these models were suggesting Saturday would be the warmest day this
forecast, the apogee in temperatures now appears to be Sunday
afternoon, when thicknesses will be maximized under the ridge.
Triple-digit highs will be present most everywhere but the higher
terrain...around 10 F above climatology.  Heat advisories will
likely be needed for the mountains and Rio Grande Valley if these
respectable temperatures pan out.  During the afternoon, there will
be a chance of convection in the Davis Mountains.  Instability, deep-
layer bulk shear, and mid-level lapse rates will continue posing a
severe threat with these storms.  To the northeast, models develop a
MCS along an approaching cold front, and convection may develop into
the northeastern zones overnight as the front pushes in.  This too
looks severe.

Monday, the front continues its assault on the area, w/models taking
it to near the Presidio Valley by 00Z Tuesday.  This will shave 8-9
F off Sunday's highs, especially northeast.  Convective chances will
spread west and south w/the front, with a continued likelihood of
severe activity.

Tuesday and Wednesday, CAA continues as surface winds slowly veer to
the east under an incoming upper trough.  This will promote upslope
flow for a medium-but-widespread chance of convection each day.
Severe parameters persist into Tuesday, but deep-layer shear finally
wanes on Wednesday, as do mid-lvl lapse rates and instability w/the
arrival of cooler temperatures.  For those who like cooler weather,
Wednesday's highs should struggle to around 5-6 F below normal.

Thursday/Friday, temperatures rebound in the wake of the trough,
w/dwindling chances of rain outside of the mountains.

&&

.AVIATION...
(00Z TAFS)
Issued at 728 PM CDT Fri Jun 6 2025

VFR conditions will prevail next 24 hours except in or near
convection, which should diminish over the next couple of hours.
Models try to bring a frontal boundary in from the northeast
Saturday afternoon, but diurnal heating should slow/stall this
feature until after sundown Saturday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71 101  72 103 /  20   0   0  10
Carlsbad                 66 100  69 103 /  10   0   0  10
Dryden                   74 105  76 104 /   0   0   0   0
Fort Stockton            71 103  74 103 /  20  10   0  20
Guadalupe Pass           68  95  70  96 /  10   0   0  10
Hobbs                    64  98  67 101 /  30   0   0  10
Marfa                    64  95  67  96 /  30  10   0  20
Midland Intl Airport     73 101  74 104 /  10   0   0  10
Odessa                   72 102  73 102 /  20   0   0  10
Wink                     70 102  72 105 /  20   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM to 8 PM CDT Saturday for Central
     Brewster-Chisos Basin-Lower Brewster County-Terrell.

NM...None.
&&

SHORT TERM...93
LONG TERM....44
AVIATION...44

In the hours before

Special weather statement, Jun 6, 4:28 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
528 PM CDT Fri Jun 6 2025

TXZ274-278-062315-
Reeves County Plains TX-Davis Mountains Foothills TX-
528 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES AND NORTH
CENTRAL JEFF DAVIS COUNTIES THROUGH 615 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Balmorhea, or 17 miles south of Toyah, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toyah, Balmorhea, Balmorhea State Park, Saragosa, Verhalen, and
Toyahvale.

This includes the following highways...
 Interstate 10 between mile markers 189 and 210.
 Interstate 20 between mile markers 22 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 10390 3108 10404 3133 10377 3110 10349
TIME...MOT...LOC 2227Z 229DEG 13KT 3108 10388

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Jun 6, 4:30 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
530 PM CDT Fri Jun 6 2025

NMZ028-TXZ273-062315-
Eddy County Plains NM-Eastern Culberson County TX-
530 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EDDY...
NORTHWESTERN REEVES AND NORTHEASTERN CULBERSON COUNTIES THROUGH 615
PM CDT/515 PM MDT/...

At 530 PM CDT/430 PM MDT/, Doppler radar was tracking a strong
thunderstorm 23 miles south of Whites City, or 28 miles east of Pine
Springs, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central Eddy,
northwestern Reeves and northeastern Culberson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for
southeastern New Mexico.

&&

LAT...LON 3222 10419 3208 10390 3200 10399 3200 10402
      3197 10403 3172 10432 3185 10447
TIME...MOT...LOC 2230Z 223DEG 15KT 3184 10434

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Jun 6, 4:53 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM MDT Fri Jun 6 2025

NMZ028-033-062330-
Eddy County Plains NM-Central Lea County NM-
453 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES THROUGH 530 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Maljamar, or 29 miles east of Artesia, moving east
at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport, and Loco Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM MDT for southeastern
New Mexico.

&&

LAT...LON 3267 10404 3290 10403 3295 10362 3260 10364
TIME...MOT...LOC 2253Z 274DEG 14KT 3276 10392

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Jun 6, 5:05 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
605 PM CDT Fri Jun 6 2025

NMZ028-034-TXZ059-273-274-062345-
Southern Lea County NM-Eddy County Plains NM-Loving TX-
Eastern Culberson County TX-Reeves County Plains TX-
605 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES THROUGH 645 PM CDT/545 PM MDT/...

At 605 PM CDT/505 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles west of Red Bluff Reservoir, or 28 miles south
of Carlsbad, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Red Bluff Reservoir, Malaga, and Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for
southeastern New Mexico.

&&

LAT...LON 3176 10413 3196 10433 3247 10386 3208 10348
TIME...MOT...LOC 2305Z 229DEG 27KT 3200 10411

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21

The radar

The Midland/Odessa radar (KMAF), 117 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Loving

When
June 6, 6:44 PM CST to 6:54 PM CST
Where
Loving County, 20.24 mi NNE of Mentone
Measured
1 in hail
Reported by
Public
Coordinates
31.954, -103.429

Quarter-size hail was reported by the public in rural Loving County. The time of occurrence is estimated from radar.

Thunderstorm Wind, Andrews

When
June 6, 8:05 PM CST to 8:06 PM CST
Where
Andrews County, 0.9 mi SE of Andrews Co Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
32.320, -102.520

The Mesonet station 48 2E Andrews recorded a 60 mph wind gust.

Thunderstorm Wind, Andrews

When
June 6, 8:10 PM CST to 8:15 PM CST
Where
Andrews County, Andrews Co Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
32.330, -102.530

The AWOS station KE11 Andrews measured a 58 mph wind gust. The total time/duration of occurrence is estimated (partially based on the Andrew's Mesonet station measurement).

Hail, Ector

When
June 6, 10:40 PM CST to 10:46 PM CST
Where
Ector County, 1.17 mi E of Odessa Ector Co Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
31.920, -102.360

A report was shared by the public of approximately penny-size hail near Ratliff Stadium in Odessa. The time of occurrence is estimated from radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263497, 1263498, 1263499, 1263500.